Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Reddish itchy bumps after getting a tattoo done. Cure?

I got a tattoo about a week ago, About 4 days later red bumps starting appearing. Not just a few like about a hundred of them They are extremely itchy and sore. They have puss and heads on them like pimples that have gotten bigger and worse in some cases. Is it because of the tattoo or what?
Asked On : Wed, 3 Apr 2013
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for posting your query

Pus indicates that the tatoo site has got infected
You need to take a course of oral antibiotics along with local applicaton of antibiotic cream like Mupirocin
Take antihistaminics for itching
Analgesics for pain

Hope this helps you
Answered: Wed, 3 Apr 2013
I find this answer helpful
Dermatologist Dr. Geetika Paul's  Response

There can be two reasons for the above presentation,,Either you have developed contact sensitivity due to the tattoo and its pigment ie a kind of allergic reaction to the pigment...Or you have developed infection at the site of the tattoo..
Allergic reaction usually presents with redness and development of fluid filled vesicular lesions with few solid papules or pustules over the affected area..the lesions in this case are very itchy in nature...
Infection presents with the development of pus filled lesions...
I would advice you to apply a steroid-antibiotic combination like Flutibact cream over the area and take oral antihistamines like levocetrizine once a day for 3-4 days...
Keep the area clean and dry.,.wash with lukewarm water twice a day before applying the cream..Do not use any other creams/oils/moisturizing lotions over the area..
If inspite of the above measures, the lesions persist or increase in size, then consult a dermatologist for proper assessment and treatment

Hope it helps
Dr Geetika Paul
Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor